Rocky Mountain Journal of Mathematics

Orthogonal Polynomials with Respect to a Differential Operator. Existence and Uniqueness

A.I. Aptekarev, G.T.L. Lagomasino, and F. Marcellán

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 32, Number 2 (2002), 467-481.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 42C05: Orthogonal functions and polynomials, general theory [See also 33C45, 33C50, 33D45]

Tchebyshev systems Sobolev orthogonality differential operators


Aptekarev, A.I.; Lagomasino, G.T.L.; Marcellán, F. Orthogonal Polynomials with Respect to a Differential Operator. Existence and Uniqueness. Rocky Mountain J. Math. 32 (2002), no. 2, 467--481. doi:10.1216/rmjm/1030539681.

Export citation


  • A. Aptekarev and E. Nikishin, The scattering problem for a discrete Sturm-Liouville operator, Mat. Sb. 121 (1983), 327-358; Math. USSR Sb. 49 (1984), 325-355 (English translation).
  • A. Aptekarev and H. Stahl, Asymptotics of Hermite-Pade polynomials, in Progress in approximation theory, A. Gonchar and E. Saff, editors, Springer-Verlag, New York, 1992.
  • P. Delsarte, Y.V. Genin and Y.G. Kamp, Orthogonal polynomial matrices on the unit circle, IEEE Trans. Circuits and Systems CAS-25 (1978), 149-160.
  • E. Ince, Ordinary differential equations, Dover, New York, 1956.
  • S. Karlin and W. Studden, Tchebycheff systems: With applications in analysis and statistics, Interscience, New York, 1966.
  • M. Krein and A. Nudelman, The Markov moment problem and extremal problems, American Math. Society, Providence, Rhode Island, 1977.
  • F. Marcellán, M. Alfaro and M.L. Rezola, Orthogonal polynomials on Sobolev spaces: Old and new directions, J. Computational Appl. Math. 48 (1993), 113-131.
  • F. Marcellán and W. Van Assche, Relative asymptotics for orthogonal polynomials with a Sobolev inner product, J. Approximation Theory 72 (1993), 193-209.
  • E. Nikishin, Simultaneous Padé approximants, Mat. Sb. 113 (1980), 499-519; Math. USSR Sb. 41 (1982) (English translation).
  • J. Nuttal, Asymptotics of diagonal Hermite-Padé polynomials, J. Approximation Theory 42 (1984), 299-386.